This section of the forum is dedicated to discussions on fractionated, non-ablative, and ablative laser and non-laser skin treatment methods for facial conditions other than acne scarring (See Acne/Acne Scarring Forum).
Dear Doc. I have a complex problem. I had a hyperpigmentated brown mark on the right side of my face from a large acne cyst in late Sept of this year that eventually healed and now it has left a brown mark on my face. Another doctor prescribed Tri-Luma which I used for a few weeks on it until it recently left a halo hypopigmentation surrounding the mark. I need to know can this be treated and healed permanently and what do I do in this situation? I can send you pics to get a better idea. Please help. Also how long would it normally take for the halo hyperpigmentation and brown spots to fade and is halo hyperpigmentation a common side effect of Tri-Luma in African Americans? Because I am an African American and I would like to know.
halo hypopigmentation (not hyperpigmentation) should fade with time (how much time? hard to say. a few weeks to months). hyperpigmentation should also fade in a few months. beyond that, you should ask your derm since i really am not a derm. thanks for the question though. best, sml
Ok doc. With the original acne cyst another doctor gave me a kenalog injection on it which caused the brown mark. Shortly after I started using Tri-Luma only for 2 and 1/2 weeks and this halo hypopigmentation happened. I stopped used Tri-Luma Dec 2 and have been using Topicort on the brown mark and surrounding halo hypopigmented mark since. Should I continue this and can i keep wearing makeup over the mark until its heals? Please help because my confidence and self-esteem are suffering.
i try to avoid true medical advice in this forum since i can only give general guidelines to conditions not yours in particular. i have no idea what topicort is or why you are using it. if topicort is a steroid, why would you use that on a brown mark? in general, my feeling is to leave everything alone entirely. let the pigmentation fade by itself and let the halo fade as well. makeup should be fine. i don't see why that would be an issue. again, for anything smacking of true medical advice, i send you to your doc. merry xmas, sml